I was perscribed methadone after a failed back surgery for chronic pain. I recently changed doctors because a new pain management dr came to my home town and to avoid driving an hour and a half one way each month to my former dr. My last appt was 3 weeks ago and my dr tells me he wants to stop the Methadone (20mg/day) and replace it with Vicoden 7.5/750 up to 4 times per day as needed. I was told I would not go through any withdraw symptoms. I am having severe withdraw symptoms though including body aches, chills, cold sweats, nausea, insomnia, and it feels like I'm dying! When I contacted my Dr they treated me like I'm crazy! They made me come in and take a drug test which isnt a problem I know I have nothing else in my system and nothing to worry about it's just the fact of the matter! The Dr wants to do nothing! Can anyone tell me how long Im going to be feeling like this and if its even legal for a pain managment dr to treat a patient like this? Also if any one has any advice for me I would greatly appreciate it!!!
You're doctor obviously knows very little about methadone. Even though you were on a relatively small dose of methadone it would take 75mgs or 10 Vicodin a day just to match the 20mgs of methadone. Hydrocodone is a shit pain killer especially after you have been on a very powerful pain killer like methadone. You are going to suffer withdrawals for quite awhile I'm afraid. You need to go back to your doctor and see if he will look up a opioid converter chart so he can prescribe you the right amount of pain killer. Right now you are getting about 1/3 of the required dose you need... Good luck... Dave
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Detox cold turkey 95 mg off methadone, only option left, so acepting this we need advice, tips help!
Posted 15 May 2010 • 5 answers
Posted 13 Jun 2010 • 4 answers
Posted 3 Dec 2010 • 3 answers
Posted 4 Mar 2011 • 3 answers
Posted 2 Dec 2011 • 14 answers